MAUDE Adverse Event Report: TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO

TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO
Model Number IPN914229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that while in use during a laparoscopic cholecystectomy, "the jaw at the end of the device broke off into the patient during procedure.Surgeon had to fish out broken piece".No patient harm or injury.The patient status is reported as "fine".Additional information received states that "all pieces were removed successfully.The device was removed from the patient and placed to the side to be investigated".Per the customer it is unknown if a new applier was used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).The complaint sample was returned.Grace manufacturing, the manufacturing site reported " the returned device was received by the quality department.The device was in a plastic bag with outer "disinfection tag".One side of the jaw was broken completely off.The broken jaw piece was tapped separately inside of the bag.All other parts were intact.No manufacturing flaws were observed.The dhr was reviewed by qa.All operations and documentation were completed and acceptable.The root cause of the damaged device is undetermined.It is likely the device was damaged due to excessive force or incorrectly arming the device before inserting or guiding through the body.It is possible that the user did not fully arm the device and attempted to insert the device with the jaws exposed (not safely behind the needle point)." teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
MINIGRIP ALLIGATOR GRASPER
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATIO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17100745
Report Number3011137372-2023-00158
Device Sequence Number15407045
Product Code OCW
UDI-Device Identifier14026704640086
UDI-Public14026704640086
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914229
Device Catalogue NumberPGAC300
Device Lot NumberGML-00379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown